# SDR QMLA2011100311096

- Difficulty date: October 3, 2011
- Submitted: October 7, 2011
- Operation: Air carrier
- Aircraft: N111LN
- Make and model: Snias AS350BA
- Aircraft serial: 1602
- Aircraft time: 12,312 hours
- Engine: Tmeca ARRIEL1B
- Engine time: 10,803 hours
- System (JASC): 2820 · Aircraft Fuel Distribution System
- Part: Fuel Sys
- Condition: Leaking
- Stage of operation: CL
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: A

## Discrepancy

THE PILOT AND MEDICAL CREW SMELLED FUEL IN THE CABIN SHORTLY AFTER TAKEOFF.  THE ODOR APPEARED TO BE MORE SIGNIFICANT IN THE AFT CABIN AREA.  THE PILOT IMMEDIATELY DECIDED TO LAND IN A CLEAR LANDING AREA.  THE MECHANIC WAS CALLED TO THE LOCATION WHERE HE INSPECTED THE AIRCRAFT AND FOUND APPROXIMATELY 2-3 OUNCES OF FUEL COLLECTED IN THE AFT BELLY PANEL.  IT WAS OBSERVED THAT THE FUEL FILTER SUMP DRAIN CLUSTER WAS NOT FITTED IN THE OVERFLOW SCUPPER WHICH ALLOWED THE FUEL TO DRAIN INTO THE BELLY PANEL.  THERE WAS NO INDICATION OF FUEL LEAKAGE OBSERVED.  THE SUMP DRAIN LINE WAS EXTENDED AND THE ACFT WAS RETURNED TO SERVICE.
